Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 82, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Dec 27, 2015, 6:22 PM EST. It took effect at Dec 28, 2015, 11:00 AM EST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 6:22 PM EST (23:22 UTC)
- In effect from
- Dec 28, 2015, 11:00 AM EST
- Expired
- Dec 29, 2015, 1:00 PM EST
- In force
- 26 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Dec 27, 4:18 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Dec 27, 4:18 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
418 PM EST SUN DEC 27 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 351 PM EST SUN DEC 27 2015
850MB WINDS WILL TURN FROM THE NW TO NE LATE THIS EVENING AND
CONTINUE TO VEER TO E BY 12Z MON AND THEN ESE BY 18Z MON. THE
ANTICYCLONIC WINDS ASSOCIATED WITH THE HIGH THAT IS CAUSING THE
VEERING WINDS WILL HELP REDUCE THE OVERALL WEAK LES AND HAVE IT
BECOME MORE OF AN UPSLOPE SNOW...ESPECIALLY OVER THE NCENTRAL U.P.
AND THE KEWEENAW. HAVE OVERALL LIGHT SNOW...BUT THE NCENTRAL HIGHER
TERRAIN COULD SEE 1-2 INCHES OF SNOW TONIGHT.
LOOKING AT MON...ONLY VERY MINOR UPSLOPE/LAKE EFFECT FLURRIES FOR
THE KEWEENAW AND MAYBE SCENTRAL UPPER AHEAD OF A SIGNIFICANT STORM
SYSTEM THAT WILL MOVE IN MOSTLY AFTER 00Z MON (MAYBE STARTING A
COUPLE HOURS BEFORE NEAR MENOMINEE). E WINDS WILL BE ON THE INCREASE
THROUGH THE DAY...WITH GUSTS IN EXCESS OF 35 MPH ALONG PORTIONS LAKE
MI SHORELINE EXPOSED TO ENE WINDS AND OVER 30 MPH ALONG THE ERN SIDE
OF THE KEWEENAW...HIGHEST WINDS LATE IN THE DAY IN BOTH PLACES. THIS
WILL LEAD TO INCREASED BLOWING SNOW IN THESE AREAS. SEE THE LONG
TERM DISCUSSION AND WINTER WEATHER MESSAGE FOR DETAILS OF UPCOMING
SIGNIFICANT STORM SYSTEM.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 418 PM EST SUN DEC 27 2015
NAM SHOWS A CLOSED 500 MB LOW OVER NE MO 00Z TUE WHICH MOVES NE INTO
NE WI 12Z TUE AND TO ERN ONTARIO BY 00Z WED. ANOTHER TROUGH MOVES
INTO THE PLAINS 00Z WED AND INTO THE UPPER GREAT LAKES ON WED. NAM
SHOWS STRONG 850-500 MB Q-VECTOR CONVERGENCE AND DEEPER MOISTURE
MOVING INTO THE AREA MON NIGHT. GFS AND ECMWF SHOW THE SAME THING AS
WELL FOR MON NIGHT.
ENDED UP UPGRADING THE WINTER STORM WATCH TO A WARNING FOR MOST OF
THE CWA AND HAVE AN ADVISORY FOR THE KEWEENAW PENINSULA FOR NOW
WHERE THE SNOW AMOUNTS WILL BE LESS AND ON THE WESTERN SIDE OF THE
HEAVIER PCPN. COULD SEE ANYWHERE FROM 6-13 INCHES OF SNOW OUT OF
THIS STORM MONDAY NIGHT THROUGH TUE WITH HEAVIEST AMOUNTS IN
NORTHEAST WIND LAKE EFFECT SNOW BELTS AS THERE WILL BE SOME LAKE
ENHANCEMENT AS WELL AND BUMPED UP QPF AND SNOW TOTALS A BIT FOR
MARQUETTE AND ALGER COUNTIES. WILL SEE ABOUT 0.40-1.10 INCH OF QPF
WITH THIS EVENT...HEAVIEST IN NORTHEAST LAKE EFFECT SNOW BELTS NEAR
LAKE SUPERIOR. OTHERWISE...NO CHANGES TO THE GOING FORECAST AND HAVE
CATEGORICAL POPS SPREADING IN QUICKLY INTO THE CWA MON NIGHT.
IN THE EXTENDED...GFS AND ECMWF SHOW A BROAD 500 MB TROUGH OVER THE
NORTHERN AND CENTRAL PLAINS STRETCHING INTO THE UPPER GREAT LAKES
12Z THU. THE TROUGH AXIS MOVES TO THE EAST INTO THE LOWER GREAT
LAKES 12Z FRI. A REX BLOCK SETS UP IN THE WESTERN U.S. 12Z SAT WITH
A BROAD TROUGH OVER THE ERN U.S. ECMWF AND GFS THEN SHOW A COLDER
AIRMASS COMING IN ON SUN WITH 850 MB TEMPERATURES DROPPING TO -16C
WHICH WOULD BE ENOUGH FOR LAKE EFFECT SNOW WITH LAKE SUPERIOR
TEMPERATURES BEING AROUND 4C. TEMPERATURES WILL LOOK TO BE NEAR
NORMAL FOR THIS FORECAST PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1242 PM EST SUN DEC 27 2015
NW WINDS WILL BECOME NE THEN E TONIGHT...FOCUSING THE LES MORE INTO
KSAW THEN KCMX. THIS WILL ALSO CAUSE THE SNOW TO MOVE AWAY FROM
KIWD. SNOW WILL CONTINUE TO BE LIGHT.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 351 PM EST SUN DEC 27 2015
EXPECT WINDS MOSTLY IN THE 15-25KT RANGE OVER LAKE SUPERIOR TONIGHT
AS STRONG HIGH PRES MOVES FROM MANITOBA TO NORTHERN ONTARIO.
STRONGER WINDS OF 20-30KT WILL OCCUR OVER ERN LAKE SUPERIOR AT TIMES
THIS EVENING. HEADING THRU MON/MON NIGHT/TUE...A WEAKENING LOW PRES
SYSTEM WILL LIFT INTO THE GREAT LAKES WHILE STRONG HIGH PRES RESIDES
N AND NE OF LAKE SUPERIOR. THIS WILL RESULT IN A PERIOD OF EASTERLY
GALES DEVELOPING MON AFTN AND CONTINUING UNTIL EARLY TUE MORNING.
WINDS WILL THEN DIMINISH THRU TUE AND WILL BE UNDER 20KT WED AS
BROAD LOW PRES LINGERS OVER THE UPPER LAKES. WINDS WILL THEN
INCREASE WED NIGHT/THU BTWN DEPARTING LOW PRES AND STRONG HIGH PRES
BUILDING OVER THE ROCKIES.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER STORM WARNING FROM 10 PM EST /9 PM CST/ MONDAY TO 1 PM
EST /NOON CST/ TUESDAY FOR MIZ002-009-084.
WINTER STORM WARNING FROM 10 PM MONDAY TO 7 PM EST TUESDAY FOR
MIZ006-007-085.
WINTER WEATHER ADVISORY FROM 7 PM MONDAY TO 7 PM EST TUESDAY FOR
MIZ001-003.
WINTER STORM WARNING FROM 7 PM MONDAY TO 7 PM EST TUESDAY FOR
MIZ004-005.
WINTER STORM WARNING FROM 7 PM EST /6 PM CST/ MONDAY TO 1 PM EST
/NOON CST/ TUESDAY FOR MIZ012>014.
WINTER STORM WARNING FROM 6 PM MONDAY TO 9 AM CST TUESDAY FOR
MIZ010-011.
LAKE SUPERIOR...
GALE WARNING FROM 4 PM MONDAY TO 7 AM EST TUESDAY FOR LSZ244>248-
264>267.
GALE WARNING FROM 1 PM EST /NOON CST/ MONDAY TO 7 AM EST /6 AM
CST/ TUESDAY FOR LSZ162-263.
LAKE MICHIGAN...
GALE WARNING FROM 1 PM MONDAY TO 7 AM EST TUESDAY FOR LMZ221-248-
250.
&&
SHORT TERM...TITUS
LONG TERM...07
AVIATION...TITUS
MARINE...TITUSHazardous weather outlook, Dec 27, 3:51 PM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 351 PM EST SUN DEC 27 2015 MIZ001>007-009>014-084-085-281300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 351 PM EST SUN DEC 27 2015 /251 PM CST SUN DEC 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING MODERATE TO HEAVY SNOW ALONG WITH GUSTY EASTERLY WINDS ACROSS MUCH OF UPPER MICHIGAN MONDAY NIGHT INTO TUESDAY. SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS. MINOR BEACH EROSION IS POSSIBLE ON EAST FACING SHORELINES OF LAKE SUPERIOR...LAKE MICHIGAN AND THE BAY OF GREEN BAY SHORELINES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS. THE PUBLIC MAY ALSO SUBMIT REPORTS ON OUR WEB PAGE OR THROUGH OUR FACEBOOK AND TWITTER PAGES. LSZ162-240>251-263>267-281300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 351 PM EST SUN DEC 27 2015 /251 PM CST SUN DEC 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POTENTIAL FOR EAST GALES TO 40 KNOTS ACROSS ALL OF LAKE SUPERIOR MONDAY AFTERNOON AND MONDAY NIGHT. SEE THE LATEST MARINE WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-281300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 351 PM EST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POTENTIAL FOR EAST GALES TO 40 KNOTS MONDAY AFTERNOON AND MONDAY NIGHT. SEE THE LATEST MARINE WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Local storm report, Dec 27, 1:58 PM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
158 PM EST SUN DEC 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY SNOW NISULA 46.76N 88.79W
12/27/2015 E7.0 INCH HOUGHTON MI PUBLIC
0800 AM SNOW 1 S ONTONAGON 46.86N 89.31W
12/27/2015 M4.7 INCH ONTONAGON MI CO-OP OBSERVER
CO-OP OBSERVER STATION ONTONAGON 1S /ONOM4/
0800 AM SNOW 7 NNW ISHPEMING 46.59N 87.70W
12/27/2015 M3.6 INCH MARQUETTE MI CO-OP OBSERVER
CO-OP OBSERVER STATION ISHPEMING HOIST BASIN
/IHBM4/
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Dec 27, 5:18 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
518 PM EST SUN DEC 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY SNOW 10 NNW NEGAUNEE 46.63N 87.70W
12/27/2015 E9.0 INCH MARQUETTE MI PUBLIC
ESTIMATED 8 TO 10 INCHES OF STORM TOTAL
SNOWFALL FROM YESTERDAY INTO THIS A.M.
OBSERVED LOCATION WAS JUST SOUTH OF THE RED
ROAD OFF MARQUETTE COUNTY ROAD 510. REPORT
VIA SOCIAL MEDIA.
&&
JSSThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:15 AM EST | Winter Storm Watch | MQT | Alger, Baraga, Delta, Dickinson, Iron, Marquette and 2 more | 11 hr |
| Dec 27, 4:36 AM EST | Gale Watch | MQT | 14 hr | |
| Dec 27, 3:37 PM EST | Winter Storm Warning | MQT | Alger, Baraga, Delta, Dickinson, Gogebic, Houghton and 6 more | 40 hr |
| Dec 27, 3:37 PM EST | Winter Weather Advisory | MQT | Gogebic, Houghton, Keweenaw, Ontonagon | 37 hr |
| Dec 27, 6:22 PM EST | Small Craft Advisory | MQT | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.